[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.197.114. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 829
Citations 0
Editor's Note
May 13, 2013

Weighing Benefits and RisksComment on “Use of Glucocorticoids and Risk of Venous Thromboembolism”

JAMA Intern Med. 2013;173(9):752. doi:10.1001/jamainternmed.2013.133

Glucocorticoids are one of the most widely prescribed medications. They are effective for a large and diverse set of illnesses ranging from asthma to systemic lupus erythematosus. Unfortunately, their efficacy is accompanied by many adverse effects, including increased infection risk, hyperglycemia, hypertension, and mania.

But does glucocorticoid use also cause venous thromboembolism? This is not a simple question to answer because some of the illnesses that are treated with glucocorticoids may themselves cause venous thromboembolism (eg, autoimmune diseases) or may result in immobility that predisposes to venous thromboembolism.

First Page Preview View Large
First page PDF preview
First page PDF preview
×